Signs, Symptoms and Side Effects of Dihydrocodeine Abuse
Dihydrocodeine is a medication composed of opioid pain relievers, aspirin, and caffeine.
Some patients who begin using dihydrocodeine for the first time may notice side effects of the medication. Common side effects of dihydrocodeine include nausea, vomiting, upset stomach, tremors, constipation, dry mouth, lightheadedness, dizziness, and drowsiness. In most situations, these common side effects will subside after your body adjusts to the drug. If you experience these common dihydrocodeine side effects for a long time after beginning the medication or if these symptoms worsen, mention this to your doctor or pharmacist.
There are also serious side effects associated with dihydrocodeine, although they are relatively uncommon. Serious side effects of dihydrocodeine include agitation, hallucinations, mood changes, irregular heartbeat, increased thirst or urination, ringing in the ears, easy bruising or bleeding, signs of infection, persistent sore throat, fever, heartburn, discomfort when swallowing, dark urine, yellowing of the skin or eyes, signs of kidney problems, difficulty urinating, loss of appetite, unusual tiredness and weight loss. Be sure to notify your doctor if you notice any of these signs.
Seek medical attention as soon as you can if you experience fainting, seizure, black stool, severe stomach or abdominal pain, vomit that resembles coffee grounds, slurred speech, and weakness after taking your dihydrocodeine dose.
Patients who take the medication exactly as their doctor recommends may still develop a dihydrocodeine dependence or addiction. You may notice signs of dihydrocodeine addiction if you or someone you love begins to abuse the drug. Signs of dihydrocodeine addiction may include losing interest in the hobbies and activities you once enjoyed and becoming obsessed with finding and taking dihydrocodeine. If you notice these signs, seek professional help as soon as possible. The sooner you seek help for your substance abuse disorder the sooner you will be on the road to living a happy, healthy, substance-free life.
Patients who have been taking dihydrocodeine for a long period of time may notice the long-term effects of the medication. Along with developing a tolerance to dihydrocodeine, patients may notice symptoms of drowsiness, nausea, vomiting, and confusion. Patients who have been using dihydrocodeine for a long time may also notice symptoms of restlessness and irritability when they stop taking dihydrocodeine.
If you or someone you love is struggling with dihydrocodeine addiction or another form of substance abuse disorder, seek help as soon as you can. The Recovery Village has many resources and treatment opportunities for those who are looking to overcome their substance abuse disorder for good.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700